MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER
Model Number 366714
Medical Device Problem Codes Burst Container or Vessel (1074); Material Rupture (1546)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the 14 fr 30 cc balloon foley catheter did not drain properly 30-45 minutes when the patient came to the emergency for acute onset of severe pain to suprapubic area bilaterally.It was noticed that the balloon of the catheter had ruptured after 8 days of placement.It was stated that the patient had immediate pain relief and was able to urinate and empty the bladder.
 
Event or Problem Description
It was reported that the 14 fr 30 cc foley catheter balloon did not drain properly for 30 to 45 minutes when the patient came to the emergency acute onset of severe pain in the suprapubic area bilaterally.It was noticed that the catheter balloon was ruptured after 8 days of placement.And also stated that the patient had immediate pain relief and was able to urinate and empty the bladder.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.Visual inspection noted irregular balloon burst with missing pieces.The pieces were not returned.The water was introduced into the inflation lumen and did not experience any obstructions to impede the flow.The microscopic examination determined no conditions were found that could be associated with the reported event.The device did not meet the specifications.The reported failure was able to be reproduced.The product was used for urological care.A potential root cause for this failure mode could be due to a user related (contact with sharp objects or exposed to petrolatum based products or mechanical failure or operator error).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon.Caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst."visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities 3cc balloon: use 5cc sterile water 5cc balloon: use 10cc sterile water 15cc balloon: use 20cc sterile water 20cc balloon: use 25cc sterile water 30cc balloon: use 35cc sterile water 40cc balloon: use 45cc sterile water 75cc balloon: use 50cc sterile water do not exceeded recommended capacities." to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.If you notice slow or no deflation, reseat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol.¿ h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD LUBRICATH FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11872059
Report Number1018233-2021-03000
Device Sequence Number19637039
Product Code KOD
UDI-Device Identifier00801741077838
UDI-Public(01)00801741077838
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model Number366714
Device Catalogue Number366714
Device Lot NumberMYEN0231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;